Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anemia, Depression, Irritability
Jan 28, 2000

Hello:

I have a friend who been HIV+ for over 3 years. He has has recently become more irritable and difficult to get along with.

I am wondering if this may have to do with his meds or side effects caused by them, or just a general depression.

Within the last month or so, he was often complaining of headaches and when I saw him last, he appeared to have lost 15 to 20 pounds of weight and was quite pale.

I am assuming that his face being so white and unhealthy in appearance may be due to anemia from his condition or meds.

He was unfortunately a lot more quiet & reserved than he normally has been in the past. That's unfortunate, because I hope that his condition will better in time.

What do you think? Will his body come around and he could be more healthy, again, in time? Or do you think, because he is HIV+ and has been for a while, and due to his "compromised immune system, that he may not get any better and healthier?

Thanks for your input & comments!

Response from Mr. Molaghan

Hello

The fact that your friend has lost twenty pounds is worrisome. I can appreciate all of your concerns, but not knowing more about his medical history makes it difficult to speculate. Certainly, pallor can be a sign of anemia, poor tissue oxygenation or many other possibilities. Depression is not uncommon in people with HIV disease, and can be exacerbated sometimes by disease progression. Ask your friend directly what medications he is taking, if he has indeed lost 20-lbs. etc. I'm sure he'll appreciate your interest, but don't take it personally if he seems irritable in his response. Good luck.


Previous
what is an ELISA test?
Next
teenager, fatigue, testerone

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement